Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 132, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2018, 7:22 PM EDT for Bibb County, Crawford County, Monroe County, Georgia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 7:22 PM EDT (23:22 UTC)
- Expired
- Jun 14, 2018, 7:41 PM EDT
- In force
- 19 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bibb County, GA, Crawford County, GA, Monroe County, GA
The radar
The Robins AFB radar (KJGX), 54 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553
WUUS52 KFFC 142322
SVRFFC
GAC021-079-207-150015-
/O.NEW.KFFC.SV.W.0132.180614T2322Z-180615T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
722 PM EDT THU JUN 14 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
West central Bibb County in central Georgia...
Southwestern Monroe County in central Georgia...
North central Crawford County in central Georgia...
* Until 815 PM EDT.
* At 722 PM EDT, a severe thunderstorm was located near Sandy Point,
or 8 miles northeast of Roberta, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Russellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3276 8383 3273 8389 3291 8408 3299 8384
TIME...MOT...LOC 2322Z 155DEG 14KT 3279 8388
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
633
WWUS52 KFFC 142341
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
741 PM EDT THU JUN 14 2018
GAC021-079-207-142351-
/O.CAN.KFFC.SV.W.0132.000000T0000Z-180615T0015Z/
Bibb GA-Monroe GA-Crawford GA-
741 PM EDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BIBB...
SOUTHWESTERN MONROE AND NORTH CENTRAL CRAWFORD COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3276 8383 3273 8389 3291 8408 3299 8384
TIME...MOT...LOC 2336Z 155DEG 14KT 3284 8391
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:49 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 14, 2:49 PM EDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 249 PM EDT Thu Jun 14 2018 .SHORT TERM /Tonight through Friday Night/... A weak upper low continues to slowly drift southward into southeastern Alabama this afternoon and is providing a focus for scattered shower and thunderstorm development, especially across central Georgia. Movement of convection is relatively slow given continued weak steering winds. Locally heavy rainfall can be expected given this slow movement in combination with PWs ranging from 1.5 to near 2 inches. Convective coverage will diminish overnight, though an isolated shower or thunderstorm cannot be ruled out, especially in proximity to the upper low. The upper low will continue to weaken and drift southward through the day Friday. While upper ridging will begin to build in from the west, sufficient low level moisture will remain in place for diurnal shower and thunderstorm development, though coverage will likely be lower than today. As has been the case, given ample heating as well as elevated PWs, thunderstorms will produce locally heavy rainfall, and stronger storms could produce gusty winds. Coverage will again diminish after sunset Friday evening. Temperatures on Friday will likely be a couple of degrees warmer than today, especially across north Georgia where shower and thunderstorm coverage is lower. Expect highs near 90 into the lower 90s. RW .LONG TERM /Saturday through Thursday/... Looks like we are in a continued pattern of diurnally driven convection through day 7. The extended starts off Saturday with decent afternoon storm potential given a lingering weak upper low centered across AL and associated enhanced Gulf moisture. The broad upper ridge looks to build in from the west and should help to limit overall coverage of showers and storms Sunday through Monday. This ridge will not completely suppress development as there will likely be enough daytime heating and available instability to still trigger some isolated to scattered convection. Have generally continued some slight to low end chance pops for portions of the area, then more widespread chance pops for Tuesday into Wednesday as the ridge is expected to weaken a bit. The models are hinting at an upper shortwave and sfc front approaching the area Wednesday so may need to up pops a bit at the end of the forecast as it gets closer. Will stick with chance pops for now as it is day 7 at the moment. High temps expected to stay in the low 90s across the area with lows in the 70s through the extended. 01 && AVIATION... 18Z Update... Conditions have improved generally to VFR this afternoon with a few lingering MVFR cigs. Scattered shra/tsra has begun to develop in some areas, and the chance for shra/tsra will continue into the evening with the highest coverage in central GA. The potential for any MVFR/IFR cigs by Friday morning continues to be a bit uncertain, but did include BKN MVFR cigs at CSG and SCT MVFR at ATL area TAF sites. Shra/tsra coverage on Friday should be a bit lower than today, but the potential remains, primarily in the afternoon. Winds will be on the west side through Friday morning at 4-6kts with a shift toward the S/SSE becoming more likely at ATL Friday afternoon. //ATL Confidence...18Z Update... Medium confidence on all elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 70 92 71 91 / 20 30 20 40 Atlanta 71 90 72 89 / 30 30 20 40 Blairsville 65 88 65 87 / 20 40 30 50 Cartersville 69 92 70 91 / 30 20 20 40 Columbus 71 89 72 90 / 40 40 30 40 Gainesville 70 89 71 89 / 20 30 20 40 Macon 71 91 72 90 / 30 30 30 40 Rome 70 93 70 91 / 20 10 10 30 Peachtree City 69 90 70 89 / 40 30 30 40 Vidalia 72 92 73 91 / 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....01 AVIATION...RW
Hazardous weather outlook, Jun 14, 4:22 AM EDT, 15 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 422 AM EDT Thu Jun 14 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 422 AM EDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms can be expected this afternoon into this evening. Some storms could be strong and an isolated severe storm cannot be ruled out. The main threats will be isolated flooding from locally heavy rainfall, strong damaging winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 14, 6:27 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 PM EDT THU JUN 14 2018
GAZ023-142300-
Hall GA-
627 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL COUNTY UNTIL
700 PM EDT...
At 627 PM EDT...a strong thunderstorm was near Clermont, or 9 miles
north of Gainesville...moving southwest at 10 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville and Murrayville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3447 8383 3444 8375 3430 8375 3438 8397
TIME...MOT...LOC 2227Z 022DEG 8KT 3444 8381
WIND...40MPHSpecial weather statement, Jun 14, 6:45 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT THU JUN 14 2018
GAZ052-142315-
Heard GA-
645 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HEARD COUNTY UNTIL 715 PM
EDT...
At 645 PM EDT...a line of strong thunderstorms was along a line
extending from near Big Springs to near Franklin...and moving south
at 5 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Franklin, Waresville, Frolona and Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3330 8511 3320 8513 3322 8525 3335 8528
3336 8528
TIME...MOT...LOC 2245Z 344DEG 5KT 3331 8527 3326 8514Special weather statement, Jun 14, 6:57 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
657 PM EDT THU JUN 14 2018
GAZ015-142330-
Lumpkin GA-
657 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LUMPKIN COUNTY UNTIL
730 PM EDT...
At 657 PM EDT...a strong thunderstorm was over Dahlonega...moving
southwest at 10 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dahlonega and Auraria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3448 8390 3447 8392 3447 8393 3446 8393
3442 8399 3444 8403 3449 8410 3454 8396
TIME...MOT...LOC 2257Z 056DEG 8KT 3450 8395
WIND...40MPHSpecial weather statement, Jun 14, 7:07 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT THU JUN 14 2018
GAZ079-080-142345-
Taylor GA-Talbot GA-
707 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TAYLOR AND EASTERN
TALBOT COUNTIES UNTIL 745 PM EDT...
At 707 PM EDT...a strong thunderstorm was over Prattsburg, or 10
miles east of Talbotton...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carsonville, Wesley Church and Prattsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3269 8440 3278 8437 3277 8436 3278 8436
3276 8434 3276 8430 3274 8428 3274 8427
3272 8426 3273 8425 3270 8420 3264 8431
TIME...MOT...LOC 2307Z 217DEG 8KT 3270 8435
WIND...40MPHSpecial weather statement, Jun 14, 7:14 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
714 PM EDT THU JUN 14 2018
GAZ052-142345-
Heard GA-
714 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR HEARD COUNTY UNTIL 745 PM EDT...
At 714 PM EDT...a line of strong thunderstorms was along a line
extending from Frolona to Franklin to near Powers Crossroads. These
storms were nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Franklin and Frolona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3331 8510 3333 8498 3325 8495 3321 8505
3327 8526 3336 8528
TIME...MOT...LOC 2314Z 252DEG 2KT 3332 8526 3327 8509 3329 8498Special weather statement, Jun 14, 7:19 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EDT THU JUN 14 2018
GAZ071-081-082-142345-
Monroe GA-Bibb GA-Crawford GA-
719 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONROE...WESTERN BIBB
AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 745 PM EDT...
At 719 PM EDT...a strong thunderstorm was near Lizella, or 9 miles
northeast of Roberta...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Russellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3275 8382 3273 8388 3289 8404 3296 8384
TIME...MOT...LOC 2319Z 155DEG 14KT 3278 8387
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:21 PM EDT | Special Weather Statement | FFC | Henry | 24 min |
| Jun 13, 8:45 PM EDT | Special Weather Statement | FFC | Henry | 30 min |
| Jun 13, 9:12 PM EDT | Special Weather Statement | FFC | Clayton | 33 min |
| Jun 13, 9:24 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Jun 13, 9:40 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Henry, Rockdale | 6 hr |
| Jun 14, 2:46 AM EDT | Special Weather Statement | FFC | Houston, Twiggs | 44 min |
| Jun 14, 1:29 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jun 14, 2:38 PM EDT | Special Weather Statement | FFC | Toombs | 52 min |
| Jun 14, 2:41 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Jun 14, 3:11 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Jun 14, 3:27 PM EDT | Special Weather Statement | FFC | Montgomery | 33 min |
| Jun 14, 3:28 PM EDT | Special Weather Statement | FFC | Toombs | 32 min |
| Jun 14, 4:03 PM EDT | Special Weather Statement | FFC | Toombs | 12 min |
| Jun 14, 4:10 PM EDT | Special Weather Statement | FFC | Montgomery | 35 min |
| Jun 14, 4:16 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Jun 14, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 42 min |
| Jun 14, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 38 min |
| Jun 14, 5:23 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Jun 14, 5:41 PM EDT | Special Weather Statement | FFC | Dodge | 34 min |
| Jun 14, 5:57 PM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| Jun 14, 5:59 PM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Jun 14, 6:13 PM EDT | Special Weather Statement | FFC | Telfair | 32 min |
| Jun 14, 6:27 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jun 14, 6:45 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jun 14, 6:57 PM EDT | Special Weather Statement | FFC | Lumpkin | 33 min |
| Jun 14, 7:07 PM EDT | Special Weather Statement | FFC | Taylor | 38 min |
| Jun 14, 7:14 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jun 14, 7:19 PM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| Jun 14, 7:27 PM EDT | Special Weather Statement | FFC | Upson | 33 min |
| Jun 14, 7:34 PM EDT | Special Weather Statement | FFC | Bibb | 26 min |
| Jun 14, 7:57 PM EDT | Special Weather Statement | FFC | Bibb | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.